Make age 63 recently on minocycline for scalp acne
Patient :Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine caused light headed ness and anxiety.Noticed I started to urinate abut more a couple of days after walking although I was drinking a bit more. However , about 3 days ago I woke up and urinated every hour for about 4 hours .The next day it subsided but flared up again the next day and gradually reduced after midday. I usually sleep 7 to 8 hours a night without urinating and this has been the case lately.I have recently had my yearly blood tests without anything abnormal.I am anxious what may have caused this sudden urge.Please note the urine during the over frequent periods has been clear colour.
Thanks for writing to us.
I have read your case thoroughly and understand your concern for your health.
Minocycline is notorious to cause side effects like nausea, vomiting, upset stomach, diarrhea, lightheadedness, dizziness, spinning sensation, anxiety,unsteadiness, drowsiness, tired feeling, joint or muscle pain, discoloration of your skin or nails, skin rash or itching, mouth sores,etc.
As such there is less likely direct relationship of minocycline and increased urge. But increased anxiety can cause increase urge to urinate repeatedly.
Also there is increased chance of yeast infections in lower urinary tract due to Minocycline which can again cause increased urge so taking probiotic in food is recommended.
It is also recommended that you should visit your doctor who may advice you with urine tests to rule out Urinary Tract infection and also change your medicine to one which suits you.
Hope this helps.
Feel free to write back.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.